MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KSAW-7.0-38-80-RB-SHTL-HC
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As originally reported, prior to use for an unknown procedure, the tip of a flexor shuttle tibial guiding sheath was found to be damaged.The device was not used, and another device was used to complete the procedure.There were no adverse effects to the patient.Upon return and initial evaluation of the device, in addition to tip damage, a shiny substance (possibly foreign matter) was noted on the outside of the sheath.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as originally reported, prior to use for an unknown procedure, the tip of a flexor shuttle tibial guiding sheath was found to be damaged.The device was not used, and another device was used to complete the procedure.There were no adverse effects to the patient.Upon return and initial evaluation of the device, in addition to tip damage, a shiny substance (possibly foreign matter) was noted on the outside of the sheath.Additional information was received 30aug2023.The procedure involved treatment ('opening') of a lower extremity arterial occlusion within the superficial femoral artery.The tip damage was observed while flushing the device, prior to use.The patient did not require any additional procedures due to this event.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.A dent was noted at the distal sheath tip.Clear material, later confirmed to be excess glue, was stuck on the sheath where the blue tip is bonded to the darker sheath material.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other related complaints for this lot number.Cook investigated all lots checked by the same personnel, during the same week, as the complaint device.No relevant non-conformances or additional complaints were found on any of the lots.Cook reviewed the occurrence rate for this failure mode, finding no increase in occurrence.Therefore, cook has determined this to be an isolated incident, and no escalation is needed at this time.Responsible personnel were notified.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured out of specification; however, there is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a quality control deficiency contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 30aug2023.The procedure involved treatment ('opening') of a lower extremity arterial occlusion within the superficial femoral artery.The tip damage was observed while flushing the device, prior to use.The patient did not require any additional procedures due to this event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17511213
Report Number1820334-2023-01069
Device Sequence Number14836653
Product Code DYB
UDI-Device Identifier00827002133389
UDI-Public(01)00827002133389(17)251216(10)NS15127439
Combination Product (Y/N)N
PMA/510(K) Number
K142819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/16/2025
Device Catalogue NumberKSAW-7.0-38-80-RB-SHTL-HC
Device Lot NumberNS15127439
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer08/30/2023
09/28/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date09/15/2023
10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient Weight52 KG